MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. TECNIS SIMPLICITY; Intraocular Lens

AMO Puerto Rico Mfg. Inc. TECNIS SIMPLICITY; Intraocular Lens
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 06/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient developed endophthalmitis in the left eye following implantation of a monofocal one-piece intraocular lens (iol).Additional information indicated that a culture was performed and yielded a positive result, with enterococcus faecalis (4+ growth) identified.The infection was reported to be recurrent in nature, resulting in explantation of the iol on (b)(6) 2026.Prior to explantation, the symptoms reportedly significantly interfered with the patient's daily activities.The lens was not replaced.The patient was reported to be aphakic and experiencing corneal edema and intraocular inflammation, with silicone oil fill present and vision reported as counting fingers.The current treatment plan is to await clearance of the infection.During the cataract procedure, topical treatment was reported.No subconjunctival, systemic, or intraocular treatment was reported, and no unplanned vitrectomy was required.No over-the-counter medications were reported.Information regarding prescribed medications was not provided.The reporter indicated that no pattern had been observed among similar cases and stated that the cause of the endophthalmitis was uncertain.No johnson & johnson reusable products were involved in the procedure.The explanted device was not available for return.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed because the product was not received (the lens was discarded).The complaint issue reported could not be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
Intraocular Lens
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50181834
Report Number3012236936-2026-000235
Device Sequence Number9886573
Product Code HQL
UDI-Device Identifier05050474636125
UDI-Public(01)05050474636125(17)280904
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight122 LB
Patient RaceWhite